Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 158, NWS Sioux Falls, SD

August 18, 2015Charles Mix County, Gregory County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 18, 2015, 4:41 AM CDT for Charles Mix County, Gregory County, South Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 4:41 AM CDT (09:41 UTC)
Expired
Aug 18, 2015, 5:30 AM CDT
In force
49 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Charles Mix County, SD, Gregory County, SD

The radar

The North Platte radar (KLNX), 188 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WUUS53 KFSD 180941
SVRFSD
SDC023-053-181030-
/O.NEW.KFSD.SV.W.0158.150818T0941Z-150818T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 AM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...

* UNTIL 530 AM CDT

* AT 441 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTH OF DALLAS TO NEAR GREGORY TO 6 MILES
  NORTHEAST OF MARIAVILLE...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BURKE AROUND 445 AM CDT.
  HERRICK AROUND 450 AM CDT.
  PLATTE AROUND 520 AM CDT.
  GEDDES AROUND 525 AM CDT.
  PICKSTOWN AROUND 530 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DIXON
IN GREGORY COUNTY AND FAIRFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9953 4350 9884 4327 9862 4300 9851
      4300 9936 4319 9939 4339 9954
TIME...MOT...LOC 0941Z 256DEG 38KT 4339 9956 4320 9937 4285 9926 

HAIL...<.75IN
WIND...60MPH
 
$$

DUX
3 follow-up statements
863 
WWUS53 KFSD 180954
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 AM CDT TUE AUG 18 2015

SDC023-053-181030-
/O.CON.KFSD.SV.W.0158.000000T0000Z-150818T1030Z/
GREGORY SD-CHARLES MIX SD-
454 AM CDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR GREGORY AND NORTHWESTERN CHARLES MIX COUNTIES...

AT 453 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF IONA TO 6 MILES NORTHEAST OF BURKE 
TO NEAR NAPER...MOVING EAST AT 45 MPH. AT 435 AM...AN AUTOMATED 
WEATHER GAUGE IN GREGORY REPORTED A 60 MPH WIND GUST WITH THIS 
STORM. 

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BONESTEEL AROUND 500 AM CDT.
  PLATTE AROUND 520 AM CDT.
  PICKSTOWN AND GEDDES AROUND 525 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FAIRFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.

&&

LAT...LON 4350 9953 4350 9884 4327 9862 4300 9851
      4300 9916 4323 9925 4339 9943
TIME...MOT...LOC 0953Z 254DEG 38KT 4342 9941 4324 9920 4300 9903 

HAIL...<.75IN
WIND...60MPH
 
$$

DUX
932 
WWUS53 KFSD 181015
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 AM CDT TUE AUG 18 2015

SDC023-053-181030-
/O.CON.KFSD.SV.W.0158.000000T0000Z-150818T1030Z/
GREGORY SD-CHARLES MIX SD-
515 AM CDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR CENTRAL GREGORY AND NORTHWESTERN CHARLES MIX COUNTIES...

AT 515 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES EAST OF IONA TO 8 MILES SOUTHWEST OF PLATTE
TO 8 MILES NORTHEAST OF ANOKA...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  PLATTE AROUND 525 AM CDT.
  PICKSTOWN AND GEDDES AROUND 530 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FAIRFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.

&&

LAT...LON 4350 9924 4350 9884 4327 9862 4300 9851
      4300 9888 4322 9902 4336 9914
TIME...MOT...LOC 1015Z 253DEG 37KT 4347 9914 4329 9893 4305 9876 

HAIL...<.75IN
WIND...60MPH
 
$$

DUX
285 
WWUS53 KFSD 181022
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
522 AM CDT TUE AUG 18 2015

SDC023-053-181032-
/O.EXP.KFSD.SV.W.0158.000000T0000Z-150818T1030Z/
GREGORY SD-CHARLES MIX SD-
522 AM CDT TUE AUG 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREGORY AND
NORTHWESTERN CHARLES MIX COUNTIES WILL EXPIRE AT 530 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS UP TO 50 MPH MAY STILL BE POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SIOUX FALLS.

LAT...LON 4350 9924 4350 9884 4327 9862 4300 9851
      4300 9888 4322 9902 4336 9914
TIME...MOT...LOC 1020Z 256DEG 38KT 4347 9914 4329 9893 4305 9876 

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:32 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 18, 3:32 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
332 AM CDT TUE AUG 18 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 329 AM CDT TUE AUG 18 2015

EXPECTING AN ACTIVE DAY ACROSS THE CWA THANKS IN PART TO A VERY
DYNAMIC UPPER TROUGH PUSHING THROUGH THE NORTHERN CONUS. EARLY THIS
MORNING...ALREADY SEEING A DISJOINTED AREA OF PRECIPITATION OVER THE
REGION...WITH ELEVATED STORMS FORCED BY A 30 KNOT LLJ IMPACTING
AREAS OF THE FAR SOUTH AND SOUTHEASTERN ZONES.  FURTHER
WEST...SEASONALLY STRONG SHORTWAVE DRIVING A LARGE AREA OF
CONVECTION OVER THE NEBRASKA PANHANDLE AND THE WESTERN DAKOTAS. THE
BIGGEST CONCERNS TODAY ARE FOCUSED ON HEAVY RAIN AND FLOOD
POTENTIAL...ALONG WITH WINDS.

THROUGH DAYBREAK/MID-DAY...AS STRONG HIGH FALLS CONTINUE OVER THE
LOCAL AREA...EXPECTING CONVECTION TO STEADILY PUSH EASTWARD AND
OVERSPREAD THE AREA AFTER DAWN.  ALREADY SEEING THE INITIAL WARM
ADVECTION BANDS DEVELOP AHEAD AND NORTHEAST OF THE SHORTWAVE. LINEAR
CONVECTION ALREADY BLOSSOMED OVER NEBRASKA WILL CONTINUE
EASTWARD...BEFORE PIVOTING AND LIFTING NORTHEAST THROUGH PARTS OF
THE TRI-STATE AREA THROUGH MID-MORNING.  WITH MUCAPE VALUES
REMAINING BETWEEN 500-700 J/KG AS CONVECTION ROLLS INTO THE
AREA...ANTICIPATING IT TO REMAIN ORGANIZED IN NATURE BUT SHOULD
REMAIN BELOW SEVERE LEVELS.

STRONG UPR JET ENERGY ON THE BACKSIDE OF THIS TROUGH WILL ASSIST IN
DEEPENING THE TROUGH AS IT PIVOTS THROUGH THE AREA THIS
AFTERNOON...INDUCING A STRONG LOW LVL CIRCULATION OVER THE TRI-STATE
AREA AS IT MOVES THROUGH THIS AFTERNOON AND EVENING. MODELS REMAIN
SPLIT ON THE DEGREE OF AMPLIFICATION...LIKELY EVIDENT TO THE POOR
RESOLUTION OF DOWNSTREAM RIDGING OVER THE GREAT LAKES.
REGARDLESS...SOME CONSENSUS ON THE DEVELOPMENT OF A SFC LOW TRACKING
OVER NE NEBRASKA AND NW IOWA LATE THIS AFTERNOON. AS SYSTEM
DEEPENS...REASONABLE POTENTIAL OF A DRY SLOT TO PUSH INTO THE
SOUTHEASTERN THIRD OF THE CWA...AS A CLASSIC DEFORMATION ZONE RAIN
SHIELD FORMS ON THE NORTHWEST QUADRANT OF THE 850:700 MB
CIRCULATION.  THIS MAY RESULT IN TWO AREAS OF HIGH RAIN
ACCUMULATIONS...FIRST AREA DRIVEN BY CONVECTION OVER NW IOWA AND
SOUTHERN MN THIS MORNING...AND THEN SECOND AREA DRIVEN BY PERSISTENT
LIGHT TO MODERATE RAINS IN THE DEFORMATION BAND THIS AFTERNOON AND
EVENING OVER THE NORTHERN/NORTHWESTERN THIRD. DEPENDING ON THE
ARRIVAL OF THE DRY SLOT...NOT IMPOSSIBLE TO SEE THE WARM SECTOR
DESTABILIZE AGAIN OVER PARTS OF THE SERN CWA BY MID-AFTN. SHEAR AND
HELICITY WILL BE AMPLIFIED...BUT CAPE AND TIMING COULD BE LIMITING
FACTORS. EITHER WAY...WOULD NOT RULE OUT A FEW LOW-TOPPED SUPERCELLS
IN THE FAR SERN AND EASTERN CWA CAPABLE OF QUICK SPINUPS.

GIVEN RECENT HEAVY RAINS AND ANTICIPATED RAINFALL RATES IN
CONVECTION...WILL ISSUE A FFA FOR AREAS OF NW IOWA...SOUTHERN
MN...AND FAR SE SOUTH DAKOTA TODAY.  FURTHER NORTHWEST...RAINS HAVE
NOT BEEN THAT HEAVY AND THIS AREA MAY BE ABLE TO HANDLE A BIT MORE
RAIN.  ADDITIONALLY...MAY BE MORE OF AN AREAL FLOOD RISK AS OPPOSED
TO FLASH FLOOD GIVEN RAIN RATES.

THE LAST CONCERN INTO THE EVENING AND OVERNIGHT HOURS WILL BE WITH
WINDS.  RAPID INTENSIFICATION OF THE SFC AND LOW-LVL CIRCULATION
WILL DEVELOP STRONG SYNOPTIC WINDS ON THE BACKSIDE OF THE SFC LOW.
GRADIENT WINDS SHOULD BE SUSTAINED 20 TO 30 MPH INTO THIS
EVENING...BUT CONCERNED ABOUT THE 50-70 KNOTS OF FLOW ALOFT THAT
COULD PRODUCE SOME STRONG GUSTS.  WILL HOLD OFF ON A WIND
ADVISORY...BUT IT MAY BE NEEDED THROUGH THE OVERNIGHT HOURS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 329 AM CDT TUE AUG 18 2015

ON WEDNESDAY THE UPPER LEVEL LOW SLOWLY SLIDES OFF INTO THE WESTERN
GREAT LAKES REGION BY LATER IN THE DAY. WILL KEEP A FEW LIGHT
SHOWERS THROUGH THE NORTHEASTERN PORTIONS OF THE CWA INTO EARLY
AFTERNOON...WITH CLOUDS SLOWLY DECREASING FROM WEST TO EAST. WITH A
TIGHT GRADIENT AND RAPID PRESSURE RISES BEHIND THE SYSTEM IT WILL BE
A WINDY DAY WITH GUSTY NORTHWESTERLY WINDS. HIGH TEMPERATURES WILL
VARY FROM THE LOWER 70S THROUGH THE JAMES RIVER VALLEY/LOWER MO
RIVER VALLEY WHERE MORE SUN IS EXPECTED...TO THE MID AND LOWER 60S
TO THE EAST WHERE CLOUDS WILL LINGER THE LONGEST. SKIES WILL
CONTINUE TO CLEAR ON WEDNESDAY NIGHT AND WINDS WILL DROP OFF AS WEAK
SURFACE RIDGING TAKES OVER. IT WILL CONTINUE TO BE UNSEASONABLY COOL
WITH LOWS UPPER 40S TO LOWER 50S ACROSS THE AREA.

THE UPPER LEVEL FLOW FLATTENS OUT ON THURSDAY AND FRIDAY WITH A
RETURN TO NEAR NORMAL TEMPERATURES IN A RETURNING SOUTHERLY FLOW AS
HIGH PRESSURE BUILDS TO OUR EAST. THIS WILL PLAY OUT TO HIGHS IN THE
MID 70S TO LOWER 80S ON THURSDAY...THEN INTO THE LOWER TO MID 80S ON
FRIDAY.

THE NEXT BEST CHANCE OF PRECIPITATION COMES ON SATURDAY AND SATURDAY
NIGHT AS AN UPPER LEVEL TROUGH OVER THE WESTERN CONUS PUSHES
EASTWARD AND A SURFACE BOUNDARY SLIDES THROUGH OUR AREA. LOOKS LIKE
INSTABILITY WILL RETURN TO THE AREA DURING THAT TIME FRAME WITH
THUNDERSTORMS POSSIBLE. WITH THE PASSAGE OF THIS SYSTEM COOLER AND
DRIER AIR WILL RETURN TO THE REGION FOR THE BEGINNING OF NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1031 PM CDT MON AUG 17 2015

MVFR AND IFR CONDITIONS WILL BECOME WIDESPREAD THROUGH THE NIGHT
AND CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD. THE CEILING
AS WELL AS THE VISIBILITY WILL OCCASIONALLY REACH THE IFR
CATEGORY. THE BEST CHANCE FOR A FEW THUNDERSTORMS WILL BE AFTER
12Z WITH WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS THROUGH THE
DAY. THE THREAT FOR ANY THUNDERSTORMS WILL WANE THROUGH THE
AFTERNOON BUT LIGHT RAIN AND DRIZZLE WILL REMAIN POSSIBLE INTO THE
EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR SDZ071.

MN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR MNZ080-081-089-090-098.

IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR IAZ001>003-012>014-020>022-031-032.

NE...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR NEZ014.

&&

SHORT TERM...DUX
LONG TERM...JM
AVIATION...08
Hazardous weather outlook, Aug 18, 4:12 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT TUE AUG 18 2015

MNZ071-072-080-097-098-SDZ038>040-052>062-190915-
LINCOLN MN-LYON MN-MURRAY-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-
412 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS WILL MOVE THROUGH
THE AREA TODAY. WHILE THE SEVERE WEATHER RISK IS LOW...RAINFALL
TOTALS BETWEEN 1 AND 3 INCHES MAY BE POSSIBLE BY TONIGHT. THIS
RAINFALL COULD LEAD TO MINOR AREAL FLOODING...AND INCREASING RIVER
AND STREAM LEVELS LATER TODAY AND TONIGHT.

NORTHWEST WINDS WILL BEGIN TO INCREASE LATE THIS AFTERNOON AND
EVENING. SUSTAINED WIND BETWEEN 20 AND 30 MPH WILL BE
POSSIBLE...WITH OCCASIONAL GUSTS TO 40 MPH INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS WILL PREVAIL ON WEDNESDAY. SUSTAINED WINDS
SPEEDS BETWEEN 15 AND 25 MPH WILL BE LIKELY...WITH GUSTS TO 35
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

NEZ013-SDZ050-063>070-190915-
DIXON-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-
412 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS WILL MOVE THROUGH
THE AREA TODAY. WHILE THE SEVERE WEATHER RISK IS LOW...STORMS
MOVING THROUGH DAYBREAK MAY PRODUCE WIND GUSTS BETWEEN 40 AND 50
MPH.

RAINFALL TOTALS BETWEEN 1 AND 2 INCHES MAY BE POSSIBLE BY
TONIGHT. THIS RAINFALL COULD LEAD TO MINOR AREAL FLOODING...AND
INCREASING RIVER AND STREAM LEVELS LATER TODAY AND TONIGHT.

NORTHWEST WINDS WILL BEGIN TO INCREASE LATE THIS AFTERNOON AND
EVENING. SUSTAINED WIND BETWEEN 20 AND 30 MPH WILL BE
POSSIBLE...WITH OCCASIONAL GUSTS TO 40 MPH INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS WILL PREVAIL ON WEDNESDAY. SUSTAINED WINDS
SPEEDS BETWEEN 15 AND 25 MPH WILL BE LIKELY...WITH GUSTS TO 35
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
REPORTS OF HEAVY RAIN ARE APPRECIATED.

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ014-SDZ071-
190915-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DAKOTA-UNION-
412 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS WILL MOVE THROUGH
THE AREA TODAY. WHILE THE SEVERE WEATHER RISK IS LOW...RAINFALL
TOTALS BETWEEN 1 AND 3 INCHES MAY BE POSSIBLE BY MID-DAY. THIS
RAINFALL...ON TOP OF ALREADY SATURATED GROUND FROM RECENT HEAVY
RAINS...COULD LEAD TO FLASH FLOODING AS WELL AS INCREASING RIVER
AND STREAM LEVELS LATER TODAY AND TONIGHT.

THUNDERSTORMS MAY BE ABLE TO REDEVELOP IN AREAS SOUTH OF
INTERSTATE 90 ACROSS PORTIONS OF NORTHERN IOWA THIS AFTERNOON.
WHILE THE GENERAL RISK FOR SEVERE STORMS IS LOW...AN ISOLATED
STRONG STORM MAY BE POSSIBLE.

NORTHWEST WINDS WILL BEGIN TO INCREASE LATE THIS EVENING AND
OVERNIGHT. SUSTAINED WIND BETWEEN 20 AND 30 MPH WILL BE
POSSIBLE...WITH OCCASIONAL GUSTS TO 40 MPH INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS WILL PREVAIL ON WEDNESDAY. SUSTAINED WINDS
SPEEDS BETWEEN 15 AND 25 MPH WILL BE LIKELY...WITH GUSTS TO 35
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR
TONIGHT...HOWEVER REPORTS OF HEAVY RAIN ARE APPRECIATED.

In the hours before

Special weather statement, Aug 18, 4:19 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
419 AM CDT TUE AUG 18 2015

SDZ050-063-181000-
GREGORY-CHARLES MIX-
419 AM CDT TUE AUG 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREGORY...CHARLES
MIX COUNTIES...

AT 418 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WINNER TO 8 MILES SOUTHWEST OF DALLAS TO NEAR
BURTON...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREGORY...BURKE...BONESTEEL...DALLAS...HERRICK...ST. CHARLES...
FAIRFAX AND DIXON IN GREGORY COUNTY.

LAT...LON 4349 9954 4350 9904 4304 9852 4300 9850
      4300 9953
TIME...MOT...LOC 0918Z 264DEG 38KT 4339 9981 4313 9961 4285 9951

DUX

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:18 AM CDTFlash Flood WatchFSDUnion9 hr
Aug 18, 4:19 AM CDTSpecial Weather StatementFSDGregory41 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.